Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 52, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 16, 2001, 12:05 AM CST for 5 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 12:05 AM CST (06:05 UTC)
- Expired
- Dec 16, 2001, 4:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, AR, Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 160612
FFWLIT
ARC083-097-113-127-149-161000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CST SUN DEC 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOGAN COUNTY IN WESTERN ARKANSAS
YELL COUNTY IN CENTRAL ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
MONTGOMERY COUNTY IN WESTERN ARKANSAS
POLK COUNTY IN WESTERN ARKANSAS
* UNTIL 400 AM CST
* AT 1200 AM...DOPPLER WEATHER RADAR INDICATED HEAVY RAIN FALLING IN
PORTIONS OF WESTERN ARKANSAS. RADAR ESTIMATED RAINFALL AMOUNTS OF
1 TO 2 INCHES HAD FALLEN IN THE AFFECTED COUNTIES BETWEEN 900 PM
AND MIDNIGHT. ADDITIONAL HEAVY RAINFALL WILL OCCUR OVER WESTERN
ARKANSAS DURING THE NEXT SEVERAL HOURS.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. BE ESPECIALLY
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF
FLOODING.
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DO NOT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3534 9372 3522 9318 3508 9306 3497 9323
3486 9331 3469 9346 3438 9345 3439 9394
3439 9429 3423 9446 3463 9445 3489 9442
3505 9425
$$
51/221 follow-up statement
000 WGUS74 KLZK 160908 FFSLIT ARC083-097-113-127-149-161000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 307 AM CST SUN DEC 16 2001 FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 400 AM CST FOR THE FOLLOWING LOCATIONS... LOGAN COUNTY...SCOTT COUNTY...YELL COUNTY...POLK COUNTY AND MONTGOMERY COUNTY. AT 305 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN CONTINUING OVER PORTIONS OF POLK...SCOTT AND YELL COUNTIES. ELSEWHERE...THE RAINFALL HAD DIMINISHED JUST TO SOME PATCHY LIGHT RAIN. RAINFALL RATES OVER THE LAST FEW HOURS HAVE BEEN ESTIMATED BETWEEN ONE AND THREE INCHES OVER PARTS OF SCOTT AND LOGAN COUNTIES. CALLS TO LOCAL LAW ENFORCEMENT OFFICIALS INDICATE THAT ONLY MINOR FLOODING HAS OCCURRED IN THE WARNING AREA. THE FLOODING HAS MAINLY BEEN CONFINED TO POOR DRAINAGE AREAS AND LOW WATER CROSSINGS IN THE AFFECTED COUNTIES. THE RAINFALL IS EXPECTED TO TAPER OFF OVER THE NEXT HOUR OR TWO BUT STILL MAY AGGRAVATE THE FLASH FLOOD THREAT. ADDITIONAL RUNOFF MAY ALSO CAUSE ADDITIONAL LOCALIZED FLOODING IN SOME AREAS. PEOPLE IN WEST CENTRAL ARKANSAS SHOULD REMAIN ON THE ALERT FOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND DO NOT DRIVE ON FLOODED ROADWAYS. BE CAREFUL AT NIGHT WHEN HIGH WATER IS MORE DIFFICULT TO SEE...ESPECIALLY NEAR LOW WATER CROSSINGS. $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 3:25 PM CST, 8 hours 40 minutes earlier.
Area forecast discussion, Dec 15, 3:25 PM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CST SAT DEC 15 2001
CONFIDENCE HIGH THAT HEAVY RAIN WILL OCCUR IN THE COUNTY WARNING
AREA. NOT AS CONFIDENT ABOUT WHERE EXACTLY. PROJECTED HEAVY RAIN
AXIS GRADUALLY SHIFTING TO NORTHWEST WITH TIME. APPEARS NOW THAT
HEAVIEST RAIN WILL OCCUR FROM ABOUT TEXARKANA...TO HOT SPRINGS...
MORRILTON AND CALICO ROCK. AMOUNTS OF 4 INCHES COMMON THROUGH
SUNDAY...WITH SOME AMOUNTS EXCEEDING 6 INCHES.
PROJECTED HEAVY RAIN AXIS IN AREAS WHERE HEAVY RAIN HAS NOT OCCURRED
LATELY. SINCE OCTOBER...AREAS IN AXIS HAVE RECORDED AT/BELOW NORMAL
AMOUNTS...WITH SOME AREAS AS MUCH AS 6 INCHES BELOW NORMAL.
HOWEVER...CONSIDERING PREDICTED AMOUNT OF RAIN...THE TERRAIN FOR
FASTER RUNOFF...AND THE FACT THAT VEGETATION IS DORMANT...FLASH
FLOODING STILL POSSIBLE.
GIVEN THIS...HAVE OPTED TO SHIFT GOING FLASH FLOOD WATCH TO
WEST...WITH WATCH NOW COVERING ENTIRE COUNTY WARNING AREA TONIGHT
AND SUNDAY.
FARTHER SOUTHEAST WHERE HEAVY RAIN HAS BEEN A PROBLEM RECENTLY...NOT
AS MUCH RAIN EXPECTED TONIGHT. HOWEVER...SURFACE LOW PREDICTED TO
TRACK CLOSE TO INTERSTATE 30/U.S. 67 ON SUNDAY...WHICH PLACES
SOUTHEAST ARKANSAS IN WARM SECTOR. LOOKING FOR SHOWERS/THUNDERSTORMS
IN SOUTHEAST...AND CANNOT RULE OUT SEVERE WEATHER. WITH HEAVY
DOWNPOURS ON A NEARLY SATURATED GROUND...FLASH FLOODING LIKELY TO
OCCUR.
GIVEN TIMING OF LOW/ACCOMPANYING FRONT...WIDESPREAD HEAVY RAIN MAY
NOT BE OVER UNTIL AT LEAST SUNDAY EVENING. FLASH FLOOD WATCH MAY
NEED TO BE EXTENDED INTO SUNDAY NIGHT AS A RESULT.
WILL BE SOME LEFTOVER LIGHT RAIN INTO MONDAY MORNING...THEN
CLEARING. TUESDAY LOOKS DRY. A FAST MOVING COLD FRONT WILL ARRIVE
FROM THE NORTHWEST ON WEDNESDAY...BUT MOISTURE LOOKS TO BE LIMITED.
DID NOT ADD ANY RAIN ALONG FRONT AT THIS TIME. SO...DRY WEATHER WILL
CONTINUE WEDNESDAY AND THURSDAY WITH HIGH PRESSURE BUILDING INTO
REGION BEHIND FRONT.
BY FRIDAY/SATURDAY...HIGH WILL MOVE TO EAST...WITH RETURN FLOW
BRINGING MORE MOISTURE AND ANOTHER CHANCE OF RAIN. (46)
.LIT...FLOOD WATCH TONIGHT AND SUNDAY FOR ALL OF LITTLE ROCK
COUNTY WARNING AREA...
ARZONES 3>7-12>16-21>25-30>34-37>47-52>57-62>69The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:44 AM CST | Flash Flood Warning | LZK | Johnson, Logan, Montgomery, Polk, Scott, Yell | 4 hr |
| Dec 16, 2:03 PM CST | Flash Flood Warning | LZK | Newton, Pope, Searcy | 4 hr |
| Dec 16, 3:00 PM CST | Flash Flood Warning | LZK | Johnson, Logan, Montgomery, Polk, Scott, Yell | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.